MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBHR062502A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 06/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records indicated the device met pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2025, a gore® viabahn® endoprosthesis (vsx device) was intended for use in the superficial femoral artery during treatment of stenosis.During the advancement of a 6mm x 25cm vsx device into a 6fr x 55cm cook raabe introducer sheath over an 0.018" v18 guide wire, the device had got stuck in the valve of the introducer sheath.The vsx device and introducer sheath were removed.A 7fr x 55cm cook raabe introducer sheath was advanced and a new 6mm x 25cm vsx device was successfully implanted across the lesion.However, after the delivery catheter was removed from the patient, the distal tip was observed to be missing.The physician performed an angiogram and saw that the distal tip had migrated down to the popliteal artery.The physician attempted to snare the distal tip with no success.The patient was moved to the operating room, and the physician performed a cut down and removed the distal tip.It was noted that the physician felt resistance advancing the vsx device through the stenosis.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Product investigation report conclusion - the primary reported failure mode, related to advancement difficulty, was unable to be confirmed during engineering evaluation due to differences between conditions seen in vivo and those seen in the laboratory.As reported, the physician noted that they felt resistance advancing the device through stenosis.Therefore, the root cause of the primary reported failure mode can be attributed to the patient condition.The secondary reported failure mode, related to distal tip detachment, was consistent with the engineering evaluation findings of distal shaft and transition separation from the dual lumen.While there is evidence the device went through the bonding process, as the transition is bonded to the distal shaft, there is no evidence of material disturbance consistent with melt at the distal end of the dual lumen, proximal end of the transition component, nor at the region of the proximal distal shaft expected to be bonded within the dual lumen.Therefore, the root cause of the secondary reported failure mode is consistent with a manufacturing deficiency.The returned device also exhibited several catheter kinks.The cause for these kinks could not be determined, but they are consistent with damage resulting from advancement difficulty, an unknown device interaction during withdrawal, or manipulation of the device either during or after the procedure.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22340794
Report Number2017233-2025-06357
Device Sequence Number13010333
Product Code NIP
UDI-Device Identifier00733132622863
UDI-Public(01)00733132622863(17)270919
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVBHR062502A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale